Alert archive / Missouri / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 158, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at May 13, 2008, 9:50 AM CDT for Monroe County, Shelby County, Missouri. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 13, 2008, 9:50 AM CDT (14:50 UTC)
- Expired
- May 13, 2008, 10:30 AM CDT
- In force
- 40 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
Counties Monroe County, MO, Shelby County, MO
The radar
The St Louis radar (KLSX), 164 km from the middle of the area, began a volume at 14:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 13, 10:15 AM CDT | HAIL 0.75 | 1 W Shelbina, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 7, 1:52 PM CST | Tornado Watch | SPC | 146 days |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 2.8 hours before the alert went out and 262 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1395 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 249 m²/s²
- 0-3 km storm-relative helicity
- 267 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 131450
SVRLSX
MOC137-205-131530-
/O.NEW.KLSX.SV.W.0158.080513T1450Z-080513T1530Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
950 AM CDT TUE MAY 13 2008
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN MONROE COUNTY IN NORTHEAST MISSOURI
SOUTHERN SHELBY COUNTY IN NORTHEAST MISSOURI
* UNTIL 1030 AM CDT
* AT 945 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS
STORM WAS LOCATED 7 MILES WEST OF WOODLAWN...OR 12 MILES NORTHEAST
OF MOBERLY...AND MOVING EAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
WOODLAWN...
MAUD...
GRANVILLE...
SHELBINA...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
LAT...LON 3980 9190 3956 9182 3948 9231 3949 9232
3957 9232 3958 9231 3968 9231 3968 9230
TIME...MOT...LOC 1450Z 253DEG 19KT 3958 9231
$$
CARNEY1 follow-up statement
000
WWUS53 KLSX 131511
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1009 AM CDT TUE MAY 13 2008
MOC137-205-131530-
/O.CON.KLSX.SV.W.0158.000000T0000Z-080513T1530Z/
MONROE MO-SHELBY MO-
1009 AM CDT TUE MAY 13 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 AM CDT
FOR SOUTHERN SHELBY AND NORTHERN MONROE COUNTIES...
AT 1004 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THIS STORM WAS LOCATED NEAR MAUD...OR ABOUT 9 MILES SOUTHWEST OF
SHELBINA...MOVING EAST AT 27 MPH.
LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM
INCLUDE...LAKENAN...GRANVILLE...STOUTSVILLE...AND HUNNEWELL.
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 3980 9190 3956 9182 3948 9231 3949 9232
3957 9232 3958 9231 3968 9231 3968 9230
TIME...MOT...LOC 1509Z 252DEG 24KT 3962 9213
$$
CARNEYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 4:30 AM CDT, 5 hours 20 minutes earlier.
Area forecast discussion, May 13, 4:30 AM CDT, 5 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 430 AM CDT TUE MAY 13 2008 .DISCUSSION... /430 AM CDT TUE MAY 13 2008/ MAIN FCST ISSUE FOR TDY WL BE CVNTN AND MAX TEMPS. THE LARGEST FCST PROBLEM TDY IS POPS. MDLS INDICATE WAA PRECIP AHEAD OF CDFNT FOR MUCH OF TDY. EVEN WITH WAA AHEAD OF THE CDFNT...ATMO SHUD DESTABILIZE ENUF THAT CVNTN WL DEVELOP ALONG CDFNT AS THE CAP WEAKENS AS INITIAL S/W MOVES ACROSS THE AREA THIS AFTN. GIVEN FCST HODOGRAPHS...DISCRETE SUPERCELLS ARE THE ANTICIPATED MODE OF CVNTN WITH LARGE HAIL AND TORNADOES BEING THE MAIN THREAT. THE THREAT OF SVR WX WL GRADUALLY DIMINISH TNGT AS ATMO STABILIZES. THE CDFNT WL STALL ACROSS NRN AR AS THE SFC HIGH BUILDS INTO THE REGION ON WED. MDLS HAVE A CUT OFF UPR LOW DEVELOP ACROSS WRN US LATER TDY. THIS LOW IS EXPECTED TO OPEN UP AND WL BE THE NEXT WX PRODUCER AS IT LIFTS NEWD WITH A DEVELOPING SFC LOW ON THURS. MDLS INDICATE THIS SYSTEM MAY BE MORE OF A +RA EVENT AS OPPOSED TO SVR WX. ATTM...AM KEEPING QPF AMOUNTS DWN AS MDLS CONTINUE TO WEAKEN THIS S/W AS IT APPROACHES THE AREA. AFTER PRECIP CHCS ON THURS AND EARLY FRI...WE SHUD DRY OUT OVR THE WEEKEND WITH NWLY AND WLY WINDS KEEPING TEMPS BLW SEASONAL AVGS. TRENDED TWD WRMR MOS FOR TDY AND TNGT WHILE GOING TWD COOLER MOS FOR TMW AND INTO FRI MRNG. TILLY && .AVIATION... /1100 PM CDT MON MAY 12 2008/ FOR THE 06Z TAFS...SURFACE RIDGE HAS MOVED OFF TO THE EAST ALLOWING SOUTHEAST TO SOUTH WINDS TO RETURN TO THE AREA THIS EVENING. IN THE MEANTIME...LOW LEVEL MOISTURE IS QUICKLY RETURNING TO THE REGION WITH SATELLITE SHOWING SC DECK SPREADING NORTHWARD INTO SOUTHWESTERN MO AS OF 04Z. THIS IS AHEAD OF NEXT WEATHER SYSTEM AND WILL SEE THE SC DECK SPREAD INTO KCOU BY 10Z...THEN INTO KUIN BY 12Z. DUE TO SOME RESIDUAL RIDGING OVER SOUTHEASTERN MO...KSUS/KSTL WILL NOT SEE SC DECK MOVE INTO TIL AFTER 21Z. AS FOR PCPN CHANCES...KCOU WILL SEE SOME SCATTERED RWS DEVELOP IN WARM SECTOR BEGINNING AROUND 18Z...THEN AFFECT KUIN AROUND 21Z. KSUS/KSTL WILL NOT SEE SHOWERS TIL AFTER 02Z. THE MORE ROBUST ACTIVITY WILL BE ASSOCIATED WITH THE COLD FRONT WHICH IS PROGGED TO MOVE INTO KCOU AROUND 06Z WEDNESDAY...SO ADDED MENTION OF PREDOMINANT TRWS FOR KCOU BEGINNING AT 04Z. REST OF SITES TO NOT SEE MAIN ACTIVITY TIL JUST AFTER CURRENT FORECAST PERIOD. BYRD && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, May 13, 7:04 AM CDT, 2 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 704 AM CDT TUE MAY 13 2008 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-141200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 704 AM CDT TUE MAY 13 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE LIKELY TODAY AND TONIGHT AS A COLD FRONT SWEEPS THROUGH THE REGION. ALTHOUGH A FEW OF THE STORMS THIS MORNING COULD PRODUCE SOME HAIL...THE PRIMARY THREAT OF SEVERE THUNDERSTORMS WILL BE LATE THIS AFTERNOON AND TONIGHT. THESE LATE AFTERNOON AND OVERNIGHT STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS...AND ISOLATED TORNADOES WILL ALSO BE POSSIBLE. MODERATE FLOODING WILL CONTINUE ALONG PORTIONS OF THE MISSISSIPPI RIVER. PLEASE REFER TO THE APPROPRIATE FLOOD PRODUCT FOR SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE CHANCE OF THUNDERSTORMS WILL CONTINUE ACROSS SOUTHEAST MISSOURI AND EXTREME SOUTHWEST ILLINOIS INTO WEDNESDAY MORNING AS THE COLD FRONT MOVES OUT OF THE AREA. MODERATE FLOODING WILL CONTINUE ALONG PORTIONS OF THE MISSISSIPPI RIVER. PLEASE REFER TO THE APPROPRIATE FLOOD PRODUCT FOR SPECIFIC DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS EXPECTED LATE THIS AFTERNOON AND EARLY TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 TRUETT
In the hours before
Local storm report, May 13, 7:06 AM CDT, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
706 AM CDT TUE MAY 13 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0705 AM HAIL HOUSE SPRINGS 38.42N 90.57W
05/13/2008 E1.00 INCH JEFFERSON MO TRAINED SPOTTER
&&
EVENT NUMBER 00066
SIPPRELLLocal storm report, May 13, 7:26 AM CDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
726 AM CDT TUE MAY 13 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0720 AM HAIL ARNOLD 38.43N 90.37W
05/13/2008 E0.50 INCH JEFFERSON MO PUBLIC
I 55 AND RICHARDSON RD
&&
EVENT NUMBER 00067
MILLERLocal storm report, May 13, 8:15 AM CDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
815 AM CDT TUE MAY 13 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0810 AM HAIL 1 N COLUMBIA 38.47N 90.23W
05/13/2008 E0.75 INCH MONROE IL PUBLIC
&&
EVENT NUMBER 00068
SIPPRELLLocal storm report, May 13, 8:55 AM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
855 AM CDT TUE MAY 13 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0854 AM HAIL MODOC 38.05N 90.04W
05/13/2008 E0.88 INCH RANDOLPH IL TRAINED SPOTTER
&&
EVENT NUMBER 00069
SIPPRELLLocal storm report, May 13, 8:57 AM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
857 AM CDT TUE MAY 13 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0856 AM HAIL MODOC 38.05N 90.04W
05/13/2008 E0.75 INCH RANDOLPH IL TRAINED SPOTTER
COVERING THE GROUND AND COMING DOWN HARD.
&&
EVENT NUMBER 00070
SIPPRELLLocal storm report, May 13, 9:38 AM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
938 AM CDT TUE MAY 13 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0937 AM HAIL BLOOMSDALE 38.01N 90.22W
05/13/2008 E1.00 INCH STE. GENEVIEVE MO LAW ENFORCEMENT
&&
EVENT NUMBER 00071
SIPPRELLThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 5:39 AM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Warren | 41 min |
| May 13, 5:50 AM CDT | Severe Thunderstorm Warning | LSX | Franklin, Saint Charles, Warren | 40 min |
| May 13, 6:29 AM CDT | Severe Thunderstorm Warning | LSX | Franklin, Jefferson, Saint Louis | 46 min |
| May 13, 6:49 AM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Pike | 14 min |
| May 13, 7:16 AM CDT | Severe Thunderstorm Warning | LSX | Jefferson, Saint Charles, Saint Louis, City of Saint Louis | 18 min |
| May 13, 7:59 AM CDT | Severe Thunderstorm Warning | LSX | Jefferson, Saint Louis, City of Saint Louis | 31 min |
| May 13, 9:38 AM CDT | Severe Thunderstorm Warning | LSX | Sainte Genevieve | 40 min |
| May 13, 10:02 AM CDT | Tornado Warning | LSX | Shelby | 28 min |
| May 13, 10:27 AM CDT | Severe Thunderstorm Warning | LSX | Sainte Genevieve | 31 min |
| May 13, 10:30 AM CDT | Severe Thunderstorm Warning | LSX | Marion, Monroe, Ralls, Shelby | 45 min |
| May 13, 10:33 AM CDT | Severe Thunderstorm Warning | LSX | Audrain, Boone, Monroe, Ralls | 42 min |
| May 13, 11:15 AM CDT | Severe Thunderstorm Warning | LSX | Marion, Ralls | 45 min |
| May 13, 11:44 AM CDT | Severe Thunderstorm Warning | LSX | Pike, Ralls | 46 min |
| May 13, 11:58 AM CDT | Severe Thunderstorm Warning | LSX | Saint Charles, Saint Louis | 26 min |
| May 13, 12:09 PM CDT | Severe Thunderstorm Warning | LSX | Marion, Ralls | 66 min |
| May 13, 6:38 PM CDT | Severe Thunderstorm Warning | LSX | Saint Louis, City of Saint Louis | 37 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.